Comptes Rendus
Probability Theory/Geometry
SLEs as boundaries of clusters of Brownian loops
Comptes Rendus. Mathématique, Volume 337 (2003) no. 7, pp. 481-486.

In this research announcement, we show that SLE curves can in fact be viewed as boundaries of certain clusters of Brownian loops (of the clusters in a Brownian loop soup). For small densities c of loops, we show that the outer boundaries of the clusters created by the Brownian loop soup are SLEκ-type curves where κ∈(8/3,4] and c related by the usual relation c=(3κ−8)(6−κ)/2κ (i.e., c corresponds to the central charge of the model). This gives (for any Riemann surface) a simple construction of a natural countable family of random disjoint SLEκ loops, that behaves “nicely” under perturbation of the surface and is related to various aspects of conformal field theory and representation theory.

Nous étudions certaines propriétés de connectivité de la « soupe » de lacets browniens dans un domaine. On montre l'exitence d'une transition de phase : lorsque l'intensité c est petite, il y a un ensemble dénombrable d'amas disjoints alors que lorsque c est grand, il n'y a presque sûrement qu'un seul amas. Nous montrons que pour les petites valeurs de c, les frontières de ces amas sont des courbes simples de type SLE (Evolution de Loewner–Schramm) de paramètre κ∈(8/3,4] avec c=(6−κ)(3κ−8)/2κ. Ceci permet de construire une famille aléatoire de boucles de SLE disjointes sur toute surface de Riemann et est étroitement relié à la théorie conforme des champs.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2003.08.003
Wendelin Werner 1

1 Université Paris-Sud and IUF, laboratoire de mathématiques, 91405 Orsay cedex, France
@article{CRMATH_2003__337_7_481_0,
     author = {Wendelin Werner},
     title = {SLEs as boundaries of clusters of {Brownian} loops},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {481--486},
     publisher = {Elsevier},
     volume = {337},
     number = {7},
     year = {2003},
     doi = {10.1016/j.crma.2003.08.003},
     language = {en},
}
TY  - JOUR
AU  - Wendelin Werner
TI  - SLEs as boundaries of clusters of Brownian loops
JO  - Comptes Rendus. Mathématique
PY  - 2003
SP  - 481
EP  - 486
VL  - 337
IS  - 7
PB  - Elsevier
DO  - 10.1016/j.crma.2003.08.003
LA  - en
ID  - CRMATH_2003__337_7_481_0
ER  - 
%0 Journal Article
%A Wendelin Werner
%T SLEs as boundaries of clusters of Brownian loops
%J Comptes Rendus. Mathématique
%D 2003
%P 481-486
%V 337
%N 7
%I Elsevier
%R 10.1016/j.crma.2003.08.003
%G en
%F CRMATH_2003__337_7_481_0
Wendelin Werner. SLEs as boundaries of clusters of Brownian loops. Comptes Rendus. Mathématique, Volume 337 (2003) no. 7, pp. 481-486. doi : 10.1016/j.crma.2003.08.003. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2003.08.003/

[1] M. Bauer, D. Bernard, Conformal transformations and the SLE partition function martingales, Preprint, 2003

[2] V. Beffara, The dimension of the SLE curves, Preprint, 2002

[3] A.A. Belavin; A.M. Polyakov; A.B. Zamolodchikov Infinite conformal symmetry in two-dimensional quantum field theory, Nucl. Phys. B, Volume 241 (1984), pp. 333-380

[4] D. Brydges; J. Fröhlich; T. Spencer The random walk representation of classical spin systems and correlation inequalities, Comm. Math. Phys., Volume 83 (1982), pp. 123-150

[5] J.L. Cardy Conformal invariance and surface critical behavior, Nucl. Phys. B, Volume 240 (1984), pp. 514-532

[6] J.T. Chayes; L. Chayes; R. Durrett Connectivity properties of Mandelbrot's percolation process, Probab. Theory Related Fields, Volume 77 (1988), pp. 307-324

[7] J. Dubédat, SLE(κ,ρ) martingales and duality, Preprint, 2003

[8] R. Friedrich, J. Kalkkinen, On conformal field theory and stochastic Löwner evolutions, Preprint, 2003

[9] R. Friedrich, W. Werner, Conformal restriction, highest-weight representations and SLE, Comm. Math. Phys. (2003), in press

[10] V.G. Knizhnik; A.M. Polyakov; A.B. Zamolodchikov Fractal structure of 2-D quantum gravity, Mod. Phys. Lett. A, Volume 3 (1988), p. 819

[11] G.F. Lawler; O. Schramm; W. Werner Values of Brownian intersection exponents I: Half-plane exponents, Acta Math., Volume 187 (2001), pp. 237-273

[12] G.F. Lawler; O. Schramm; W. Werner Values of Brownian intersection exponents II: Plane exponents, Acta Math., Volume 187 (2001), pp. 275-308

[13] G.F. Lawler, O. Schramm, W. Werner, Conformal invariance of planar loop-erased random walks and uniform spanning trees, Ann. Probab. (2001), in press

[14] G.F. Lawler, O. Schramm, W. Werner, On the scaling limit of planar self-avoiding walks, in: M. Lapidus (Ed.), AMS Symp. Pure Math., Volume in honor of B.B. Mandelbrot, 2002, in press

[15] G.F. Lawler; O. Schramm; W. Werner Conformal restriction properties. The chordal case, J. Amer. Math. Soc., Volume 16 (2003), pp. 915-955

[16] G.F. Lawler; W. Werner Universality for conformally invariant intersection exponents, J. Eur. Math. Soc., Volume 2 (2000), pp. 291-328

[17] G.F. Lawler, W. Werner, The Brownian loop soup, Probab. Theory Related Fields, in press

[18] B.B. Mandelbrot The Fractal Geometry of Nature, Freeman, 1982

[19] R. Meester; R. Roy Continuum Percolation, CUP, 1996

[20] S. Rohde, O. Schramm, Basic properties of SLE, Ann. Math. (2001), in press

[21] O. Schramm Scaling limits of loop-erased random walks and uniform spanning trees, Israel J. Math., Volume 118 (2000), pp. 221-288

[22] O. Schramm, S. Sheffield, (2003), in preparation

[23] W. Werner, Random planar curves and Schramm–Loewner evolutions, in: 2002 St-Flour Summer School, Lecture Notes in Math., Springer, 2002, in press

[24] W. Werner, Girsanov's theorem for SLE(κ,ρ) processes, intersection exponents and hiding exponents, Ann. Fac. Sci. Toulouse, in press

[25] W. Werner, Conformal restriction and related questions, Preprint, 2003

[26] W. Werner, (2003), in preparation

Cited by Sources:

Comments - Policy


Articles of potential interest

Conformal fields, restriction properties, degenerate representations and SLE

Roland Friedrich; Wendelin Werner

C. R. Math (2002)


Amas de lacets markoviens

Yves Le Jan

C. R. Math (2012)


Stochastic Loewner evolution in multiply connected domains

Robert O. Bauer; Roland M. Friedrich

C. R. Math (2004)